Hail, Nicollet
- When
- August 1, 3:14 AM CST
- Where
- Nicollet County, North Mankato
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.183, -94.017
4 hail, 2 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 1, 2:35 AM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 335 AM CDT SUN AUG 1 2004 .DISCUSSION... FORECAST CONCERN IN THE NEAR TERM AND DURING THE NEXT FEW DAYS ARE TSRA CHANCES AND CONVECTIVE POTENTIAL. SURFACE ANALYSIS CONTINUES TO PLACE THE FOCUS FOR THE TSRA DEVELOPMENT ALONG SEVERAL FRONTAL BOUNDARIES WITH THE MAIN FRONTAL BOUNDARY JUST SOUTH AND WEST OF OUR CWA. FRONT IS EXPECTED TO LIFT NORTH TODAY AS WARM FRONT AHEAD OF SHORTWAVE TROUGH WHICH IS EVIDENT IN THE 700 MB FLOW. TROUGH IS FORECAST TO SHARPEN OVER THE UPPER MIDWEST LATER TODAY AND TONIGHT. SATELLITE IMAGERY ALSO SHOWED A VORTMAX OVER THE NORTHEAST CORNER OF MONTANA...MOVING SOUTHEAST. THIS VORTMAX COUPLED WITH SHORTWAVE STRENGTHENING OVER THE UPPER MIDWEST WILL LIKELY ENHANCE OUR TSRA CHANCES AND THE SEVERE THREAT. MODELS ARE IN SIMILAR AGREEMENT WITH MLCAPES INCREASING OVER 2000 J/KG AND DEEP LAYER SHEAR 30-40 KNOTS OVER WEST CENTRAL MN BY MID AFTERNOON TODAY. ANOTHER BOUT OF TSRA WITH MAIN SEVERE WEATHER THREATS LARGE HAIL AND DAMAGING WINDS...POSSIBLY AN ISOLATED TORNADOES. THE OTHER CONCERN TONIGHT IS THE POTENTIAL FOR THE DEVELOPMENT OF A DERECHO. LONG TRACK OF DAMAGING WINDS. SPC HAS OUTLOOK MUCH OF THE WESTERN HALF INTO A MODERATE RISK. MONDAY THROUGH TUESDAY...THE FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY OF OUR FORECAST AREA. SEVERAL MORE IMPLUSES AND SHORTWAVE TROUGHS WILL SPILL OVER THE UPPER RIDGE AND DIVE SOUTHEAST INTO THE UPPER MIDWEST DURING THE PERIOD. THUS...KEEPING SOME POPS DURING THE PERIOD SEEM REASONABLE. TUESDAY NIGHT AND WEDNESDAY...SURFACE FRONT MOVES FURTHER SOUTH OF OUR CWA...AS SURFACE RIDGE BUILDS SOUTH OVER THE NORTHERN PLAINS. HAVE TRIMMED TEMPS DOWN A TAB FOR WEDNESDAY WITH 850 MB TEMPERATURES MUCH COOLER THAN PREVIOUS MODELS HAD INDICATED. LONG TERM... TAKING A LOOK AT THE LATER PERIODS...BAROCLINIC ZONE FINALLY SLIDES SOUTH OF AREA FOR WED...AND RMNS SOUTH WITH MORE NWLY FLOW FOR THE LATTER PTN OF THE WORK WEEK AS LONG WAVE TROF CONTS TO AMPLIFY IN ERN PAC WITH RIDGING SETTING UP ACRS HIGH PLAINS. HENCE BREAK FM PRECIP EXPCD NEXT SEVERAL DAYS. MID LEVEL RDG BEGINS TO BREAK DOWN OVER THE WEEKEND AS DEPICTED BY ALL EXTENDED MODEL GUIDANCE. GFS ENSEMBLE POPS ALSO LOW UNTIL SAT...SO WL CONT LOW POPS FOR MAINLY AFTN/EVE AND LATE NIGHT ACTIVITY SAT INTO SUN. WL NEED TO WATCH POTENTIAL FOR LATE FRI NGT...BUT WL HOLD OFF ON ADDING AT THIS POINT. && MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 155 AM CDT SUN AUG 1 2004 MNZ041>045-047>059-064-WIZ014>016-011100- BARRON-BENTON-CHIPPEWA-CHISAGO-DOUGLAS-ISANTI-KANABEC-KANDIYOHI- LAC QUI PARLE-MEEKER-MILLE LACS-MORRISON-POLK-POPE-RUSK-SHERBURNE- STEARNS-STEVENS-SWIFT-TODD-WRIGHT-YELLOW MEDICINE- 155 AM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS MAY AFFECT PARTS OF CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN SUNDAY AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY CONTAIN LARGE HAIL OR DAMAGING WINDS. IN ADDITION...SEVERAL MORE BOUTS OF STRONG THUNDERSTORMS ARE POSSIBLE LATE SUNDAY NIGHT AND MONDAY...AS A WARM AND HUMID AIRMASS SETS UP OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. MNZ060>063-065>070-073>078-082>085-091>093-WIZ023>028-011100- ANOKA-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DUNN-EAU CLAIRE- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET- PEPIN-PIERCE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-ST CROIX- STEELE-WASECA-WASHINGTON-WATONWAN- 155 AM CDT SUN AUG 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR STRONG THUNDERSTORMS RESURFACES LATE SUNDAY NIGHT AND CONTINUES THROUGH MONDAY AS A WARM AND HUMID AIR MASS DEVELOPS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1107 PM CDT SAT JUL 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL EDEN PRAIRIE 44.85N 93.46W
07/31/2004 0.88 INCH HENNEPIN MN NWS EMPLOYEE
1036 PM HAIL EDINA 44.89N 93.36W
07/31/2004 0.75 INCH HENNEPIN MN TRAINED SPOTTER
1041 PM HAIL EDEN PRAIRIE 44.85N 93.46W
07/31/2004 0.75 INCH HENNEPIN MN LAW ENFORCEMENT
1051 PM HAIL ST PAUL 44.95N 93.10W
07/31/2004 0.75 INCH RAMSEY MN LAW ENFORCEMENT
1048 PM HAIL 1 W MILROY 44.42N 95.57W
07/31/2004 0.75 INCH REDWOOD MN LAW ENFORCEMENT
1045 PM HAIL SPRING VALLEY 44.85N 92.24W
07/31/2004 0.75 INCH PIERCE WI LAW ENFORCEMENT
&&
AZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1115 PM CDT SAT JUL 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL SILVER LAKE 44.90N 94.20W
07/31/2004 0.75 INCH MCLEOD MN LAW ENFORCEMENT
&&
AZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
144 AM CDT SUN AUG 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1053 PM HAIL MINNEAPOLIS 44.96N 93.27W
07/31/2004 1.75 INCH HENNEPIN MN OFFICIAL NWS OBS
HAIL LASTED 10 MINUTES. OBSERVED AT MSP INTERNATIONAL
AIRPORT.
&&
MBKPRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
145 AM CDT SUN AUG 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL SILVER LAKE 44.90N 94.20W
07/31/2004 0.75 INCH MCLEOD MN LAW ENFORCEMENT
1027 PM HAIL EDEN PRAIRIE 44.85N 93.46W
07/31/2004 0.88 INCH HENNEPIN MN NWS EMPLOYEE
1036 PM HAIL EDINA 44.89N 93.36W
07/31/2004 0.75 INCH HENNEPIN MN TRAINED SPOTTER
1041 PM HAIL EDEN PRAIRIE 44.85N 93.46W
07/31/2004 0.75 INCH HENNEPIN MN LAW ENFORCEMENT
1045 PM HAIL SPRING VALLEY 44.85N 92.24W
07/31/2004 0.75 INCH PIERCE WI LAW ENFORCEMENT
1048 PM HAIL 1 W MILROY 44.42N 95.57W
07/31/2004 0.75 INCH REDWOOD MN LAW ENFORCEMENT
1051 PM HAIL ST PAUL 44.95N 93.10W
07/31/2004 0.75 INCH RAMSEY MN LAW ENFORCEMENT
1053 PM HAIL MINNEAPOLIS 44.96N 93.27W
07/31/2004 1.75 INCH HENNEPIN MN OFFICIAL NWS OBS
HAIL LASTED 10 MINUTES. OBSERVED AT MSP INTERNATIONAL
AIRPORT.
&&
MBKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 202 AM CDT SUN AUG 1 2004 MNZ060>063-065>070-073>078-082>085-091>093-WIZ023>028-010735- ANOKA-BLUE EARTH-BROWN-CARVER-CHIPPEWA-DAKOTA-DUNN-EAU CLAIRE- FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET- PEPIN-PIERCE-RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-ST CROIX- STEELE-WASECA-WASHINGTON-WATONWAN- 202 AM CDT SUN AUG 1 2004 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN... AT 2 AM SEVERE THUNDERSTORM WATCH NUMBER 677 THAT WAS IN EFFECT UNTIL 3 AM FOR SOUTHERN MINNESOTA AS WELL AS PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN HAS BEEN CANCELLED. MBK
The Minneapolis radar (KMPX), 82 km away, was scanning. The volume nearest the first event began at 09:12 UTC.
4 hail, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Power lines were blown down.
Widespread field and lowland flooding was reported around New Richland. A small creek overflowed into a ballpark in town.
Roads and low lying areas in and outside of Wells were under water.
Quarter sized hail fell at an amusement park.
The time was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418634, 5418635, 5418640, 5418639, 5418636, 5418637, 5418638.